Just to preface, I don't take Ritalin for ADHD...it's more for Depression, motivation, procrastination, mental stamina purposes.
Has anyone found that you get TOO focused on it? Maybe because I don't actually have ADHD, but I start working on 1 thing and become OBSESSIVELY focused on it (like it brings out the uber perfectionist in me). I forget to eat, I don't take breaks from my desk, and then my brain just shuts off from exhaustion. At the end, I've accomplished only 1-2 tasks.
I have great difficulty switching tasks or getting all "priority" things done, because I get so stuck on working for HOURS on the same little thing!
Basically, my processing speed is much slower, I can't adjust to "fast paced" situations, because I mull on things, make revisions over & over & over etc. On the other hand, if i go without taking it, I lay around, procrastinate, lack all motivation, and I'm unable to start anything at all. Not sure how to solve this? Do other stimulants work in the same way?
Hi everyone. I’ve been bouncing from one trial of medication to another for the past 4 1/2 years with adverse reactions. Nothing has helped. I just saw a new psychiatrist on Monday. An older gentleman who actually seemed to listen. He was also a longtime professor our local university.
My symptoms are treatment resistant insomnia, chronic, severe anxiety, chronic derealization, ocd (pure o) racing, intrusive thoughts (often presenting as songs looping in my head, but a switch can also go off in my head where I obsessively think about something to the point of it driving me crazy) brain fog, depression. My body and brown simply will not turn off. I’m stuck in constant fight/flight. I believe the lack of sleep is the catalyst for most of this (all of this started after sudden onset of insomnia) Maybe it wouldn’t go away with sleep, but I know it would get better. My main goal is sleep, but seems unattainable after 4 1/2 years.
I have tried every medication under the sun (well, mostly)
The doctor decided to prescribe provigil (modafinil) which seems counterintuitive to me. He was clear that it could go either way. Possible that it could calm me down, possible that it could let me up and make my symptoms worse.
Luckily for me, since I am highly sensitive to medication, he is quite conservative and said to only start with roughly 1/16 of a pill to see how I do.
Wondering what your thoughts are on this given my symptoms? Seems counterintuitive...but maybe it will help. So confused.
Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.